Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 334, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 25, 1997, 7:17 AM CDT for Davidson County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 1997, 7:17 AM CDT (12:17 UTC)
- Expired
- Oct 25, 1997, 7:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 7:17 AM CDT | Hail 0.88 | Nashville, TN | METRO EOC reported nickel size hail near I-65 in the southern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 251217 RRA SVRBNA TNC037-251245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 717 AM CDT SAT OCT 25 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SOUTHEASTERN DAVIDSON COUNTY AT 716 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM BETWEEN I-65 AND I-24 IN SOUTHEAST DAVIDSON COUNTY. MOVEMENT WAS EAST AT 30 MILES AN HOUR AND THIS STORM WILL MOVE THROUGH ANTIOCH AND LONG HUNTER STATE PARK BY 745 AM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY HWINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 2:37 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Oct 25, 2:37 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT SAT OCT 25 1997 MOTHER NATURE HAS PLAYED HAVOC WITH OUR FCST POPS LAST 24 HRS. IT'S BEEN HARD TO GET A GOOD HANDLE ON TIMING OF RAIN EVENTS, AND THE NEXT SEVERAL DAYS PROMISE TO OFFER US MORE THAN OUR FAIR SHARE OF ADDITIONAL FCST CHALLENGES. RAIN AND THUNDERSTORMS TONIGHT APPEAR TO HAVE BEEN CAUSED BY A MID-UPPER LVL JET ACTING ON A MODESTLY UNSTABLE AIR MASS, IN CLOSE PROXIMITY TO SFC BOUNDARY, WITH SGFNT DBZ CORES ASCENDING WELL ABOVE THE FREEZING LEVEL. RECEIVED QUITE A FEW LARGE HAIL REPORTS TONIGHT, ASSOCIATED WITH SVR TSTMS OVER SRN PARTS OF OUR AREA. LATEST SFC REPORTS SHOW FNTL BOUNDARY EXTENDING FROM CENTRAL KY TO NEAR BNA, NRN MS AND SRN ARKANSAS, WHICH IS MUCH FURTHER S THAN PREDICTED BY EITHER ETA OR NGM. EXPECT MIDDLE TN TO REMAIN IN CLOSE PROXIMITY TO QUASI-STATIONARY FNT TDY, AND PROVIDE ANOTHER SGFNT CHALLENGE FOR TEMP AND POP FCSTS. S OF FNT, EXPECT SOME BREAKS IN LOW CLOUDS THIS AFTERNOON, ALONG WITH SCTD TSTMS. NORTH OF FNT, EXPECT MORE OVC CONDITIONS WITH PATCHY LGT RAIN OR DRIZZLE. AS LOW PRESSURE MOVES EWD TOWARD LOWER MS VALLEY TDY, EXPECT FNT TO LIFT BACK TO THE NORTH AS A WARM FNT. THUS, BY LATE TDY EXPECT SOME BREAKS IN LOW CLDS AT MOST AREAS, WITH AFTERNOON MAX TEMPS BTWN 70 AND 75 DEGS. WOULD PROBABLY BUMP POPS UP FOR TDY, MORE IN LINE WITH FAN/FWC GUIDANCE AND KEEP THEM IN THE CATEGORICAL RANGE THEREAFTER. THINGS COULD REALLY START ROCKIN' AND ROLLIN' SUNDAY, AS SFC FNT SLICES INTO UNSTABLE AMS AND LOW PRES TRACKS ACROSS KY AND MAY BE LOOKING AT A SPRING STYLE SVR WX OUTBREAK. WILL HAVE TO KEEP A CLOSE EYE ON SITUATION, ESPECIALLY SINCE STRONG UPPER LVL JET REMAINS IN PLACE DURING ENTIRE TIME. BNA 72/61/72/50 5885
In the hours before
Local storm report, Oct 25, 5:30 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM DECHERD TN .75 INCH HAIL
10/25/97 FRANKLIN MARBLE TO DIME SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT
1231 AM LAWRENCEBURG TN 1 INCH HAIL
10/25/97 LAWRENCE NICKEL TO QUARTER SIZE
HAIL REPORTED BY LOCAL LAW
ENFORCEMENT
1250 AM 2 S ALTAMONT TN .75 INCH HAIL
10/25/97 GRUNDY DIME SIZE HAIL REPORTED BY
LOCAL LAW ENFORCEMENT
0100 AM PULASKI TN 1 INCH HAIL
10/25/97 GILES QUARTER SIZE HAIL REPORTED
BY SKYWARN SPOTTER
0120 AM MANCHESTER TN .75 INCH HAIL
10/25/97 COFFEE DIME SIZE HAIL REPORTED BY
SHERIFFS OFFICE
0140 AM ALTAMONT TN .88 INCH HAIL
10/25/97 GRUNDY DIME TO NICKEL SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT
0145 AM PULASKI TN .75 INCH HAIL
10/25/97 GILES DIME SIZE HAIL REPORTED BY
LOCAL LAW ENFORCEMENT
0150 AM BEERSHEBA SPGS TN .88 INCH HAIL
10/25/97 GRUNDY NICKEL SIZE HAIL REPORTED
BY LOCAL LAW ENFORCEMENT
0320 AM WHITWELL TN .88 INCH HAIL
10/25/97 MARION NICKEL SIZE HAIL REPORTED
BY LOCAL LAW ENFORCEMENTLocal storm report, Oct 25, 5:32 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT OCT 25 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM DECHERD TN .75 INCH HAIL
10/25/97 FRANKLIN MARBLE TO DIME SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT
1231 AM LAWRENCEBURG TN 1 INCH HAIL
10/25/97 LAWRENCE NICKEL TO QUARTER SIZE
HAIL REPORTED BY LOCAL LAW
ENFORCEMENT
1250 AM 2 S ALTAMONT TN .75 INCH HAIL
10/25/97 GRUNDY DIME SIZE HAIL REPORTED BY
LOCAL LAW ENFORCEMENT
0100 AM PULASKI TN 1 INCH HAIL
10/25/97 GILES QUARTER SIZE HAIL REPORTED
BY SKYWARN SPOTTER
0120 AM MANCHESTER TN .75 INCH HAIL
10/25/97 COFFEE DIME SIZE HAIL REPORTED BY
SHERIFF'S OFFICE
0140 AM ALTAMONT TN .88 INCH HAIL
10/25/97 GRUNDY DIME TO NICKEL SIZE HAIL
REPORTED BY LOCAL LAW
ENFORCEMENT
0145 AM PULASKI TN .75 INCH HAIL
10/25/97 GILES DIME SIZE HAIL REPORTED BY
LOCAL LAW ENFORCEMENT
0150 AM BEERSHEBA SPGS TN .88 INCH HAIL
10/25/97 GRUNDY NICKEL SIZE HAIL REPORTED
BY LOCAL LAW ENFORCEMENT
0320 AM WHITWELL TN .88 INCH HAIL
10/25/97 MARION NICKEL SIZE HAIL REPORTED
BY LOCAL LAW ENFORCEMENT BThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 11:48 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 57 min |
| Oct 25, 12:02 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
| Oct 25, 12:29 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 31 min |
| Oct 25, 12:44 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 46 min |
| Oct 25, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 40 min |
| Oct 25, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
| Oct 25, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 41 min |
| Oct 25, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 44 min |
| Oct 25, 2:43 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 47 min |
| Oct 25, 3:03 AM CDT | Severe Thunderstorm Warning | OHX | Marion | 42 min |
| Oct 25, 6:31 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 29 min |
| Oct 25, 7:30 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 30 min |
| Oct 25, 7:49 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Oct 25, 7:59 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 31 min |
| Oct 25, 8:17 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 43 min |
| Oct 25, 9:03 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.